Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 6, 2007, 2:25 AM CDT for 4 counties in Iowa. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 2:25 AM CDT (07:25 UTC)
- Expired
- May 6, 2007, 4:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:15 AM CDT | HEAVY RAIN 3.7 | Glenwood, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 060727 FFWOAX IAC071-129-137-145-060930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 225 AM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... FREMONT COUNTY IN SOUTHWEST IOWA... MILLS COUNTY IN SOUTHWEST IOWA... MONTGOMERY COUNTY IN SOUTHWEST IOWA... PAGE COUNTY IN SOUTHWEST IOWA... * UNTIL 430 AM CDT. * AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A COMPLEX OF THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLISCA... STANTON...RED OAK AND ESSEX. RAINFALL ON THE ORDER OF 1.5 TO 2.0 INCHES HAS FALLEN ACROSS THE WARNED AREA OVER THE LAST HOUR. NUMEROUS CREEKS WILL BE AFFECTED BY THIS HEAVY RAIN AND WILL LIKELY OVERTOP THEIR BANKS OVER THE NEXT COUPLE OF HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND. LAT...LON 4060 9569 4063 9495 4115 9495 4087 9579 $$ JR
1 follow-up statement
000 WGUS73 KOAX 060844 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 341 AM CDT SUN MAY 6 2007 IAC071-129-137-145-060930- FREMONT IA-PAGE IA-MONTGOMERY IA-MILLS IA- 341 AM CDT SUN MAY 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR MILLS...MONTGOMERY...PAGE AND FREMONT COUNTIES... AT 336 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ACROSS ALL OF THE WARNED AREA. THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING REMAIN OVER THE ENTIRE WARNED AREA. MUDSLIDES WERE REPORTED AROUND GLENWOOD...IA AS WELL AS BY THE ROCK QUARRY ON THE WEST SIDE OF MILLS COUNTY. EXTENSIVE STREET FLOODING WAS OCCURRING IN HAMBURG...IN FREMONT COUNTY. MANY PAVED AND GRAVEL ROADS WERE UNDER WATER THROUGHOUT MONTGOMERY COUNTY. ACROSS PAGE COUNTY...CLARINDA WAS REPORTING EXTENSIVE FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLISCA...STANTON...RED OAK AND ESSEX. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4060 9569 4063 9495 4115 9495 4087 9579 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:07 PM CDT, 10 hours 18 minutes earlier.
Area forecast discussion, May 5, 4:07 PM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007
.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.
LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.
EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.
IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.
NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.
DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, May 6, 1:03 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 103 AM CDT SUN MAY 6 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 103 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA UNTIL 4 AM CDT. ISOLATED TORNADOES ALONG WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EARLY THIS MORNING EAST OF A SIOUX CITY TO FAIRBURY LINE. A LINE OF SEVERE THUNDERSTORMS OVER NORTHERN KANSAS HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES THROUGH EARLY MORNING. FLOODING IS POSSIBLE TONIGHT WITH THESE STORMS. RAINFALL OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE IN THE STORMS. ON SUNDAY...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE. THE ATMOSPHERE WILL REMAIN VERY MOIST AND UNSTABLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL AGAIN BE POSSIBLE ON SUNDAY EVENING...WITH HEAVY RAIN PRODUCING LOCALIZED FLOODING. THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGH SUNDAY EVENING. SMITH
In the hours before
Local storm report, May 6, 1:49 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
149 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM TSTM WND GST DILLER 40.11N 96.94W
05/06/2007 E60 MPH JEFFERSON NE EMERGENCY MNGR
&&
SDLocal storm report, May 6, 1:50 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
150 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST DILLER 40.11N 96.94W
05/06/2007 E60.00 MPH JEFFERSON NE EMERGENCY MNGR
&&
SDLocal storm report, May 6, 1:58 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
158 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM FLOOD 4 W BROCK 40.48N 96.04W
05/06/2007 NEMAHA NE EMERGENCY MNGR
WATER OVER ROADS CROSSING HWY 105 IN LOW AREAS. 4 INCHES
OF RAIN REPORTED 1/2 MI WEST OF BROCK.
&&
JPLocal storm report, May 6, 1:59 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
159 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FLASH FLOOD N DILLER 40.11N 96.94W
05/06/2007 JEFFERSON NE EMERGENCY MNGR
8 INCHES OF WATER FLOWING ACROSS HWY 103.
&&
JPLocal storm report, May 6, 2:00 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
200 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM FLOOD ARLINGTON 41.45N 96.36W
05/06/2007 WASHINGTON NE LAW ENFORCEMENT
BELL CREEK OUT OF BANKS.
&&
JPLocal storm report, May 6, 2:21 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM HEAVY RAIN GLENWOOD 41.05N 95.74W
05/06/2007 M0.00 INCH MILLS IA CO-OP OBSERVER
2.0 INCHES SINCE 730 PM
&&
JPThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:06 PM CDT | Tornado Warning | OAX | Mills | 24 min |
| May 5, 7:28 PM CDT | Tornado Warning | OAX | Pottawattamie | 32 min |
| May 5, 7:33 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 27 min |
| May 5, 7:44 PM CDT | Tornado Warning | OAX | Fremont | 31 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 30 min |
| May 5, 8:03 PM CDT | Flash Flood Warning | OAX | Monona | 117 min |
| May 5, 8:03 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 42 min |
| May 5, 8:05 PM CDT | Tornado Warning | OAX | Mills, Montgomery | 40 min |
| May 5, 8:38 PM CDT | Tornado Warning | OAX | Pottawattamie | 52 min |
| May 5, 8:45 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 30 min |
| May 5, 8:46 PM CDT | Tornado Warning | OAX | Montgomery | 14 min |
| May 5, 8:47 PM CDT | Severe Thunderstorm Warning | OAX | Page | 43 min |
| May 5, 9:22 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 38 min |
| May 5, 9:25 PM CDT | Tornado Warning | OAX | Pottawattamie | 35 min |
| May 5, 9:58 PM CDT | Flash Flood Warning | OAX | Monona | 2 hr |
| May 5, 10:05 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 40 min |
| May 5, 10:21 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 24 min |
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 36 min |
| May 5, 11:15 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 2 hr |
| May 5, 11:17 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 28 min |
| May 5, 11:34 PM CDT | Flash Flood Warning | OAX | Harrison, Monona | 116 min |
| May 5, 11:49 PM CDT | Tornado Warning | OAX | Pottawattamie | 41 min |
| May 6, 12:56 AM CDT | Flash Flood Warning | OAX | Pottawattamie | 2 hr |
| May 6, 12:56 AM CDT | Flash Flood Warning | OAX | Pottawattamie | 2 hr |
| May 6, 1:23 AM CDT | Flash Flood Warning | OAX | Harrison, Monona | 37 min |
| May 6, 1:28 AM CDT | Flash Flood Warning | OAX | Harrison, Monona | 2 hr |
| May 6, 1:51 AM CDT | Severe Thunderstorm Warning | OAX | Page | 24 min |
| May 6, 2:21 AM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 24 min |
| May 6, 4:25 AM CDT | Flash Flood Warning | OAX | Harrison | 2 hr |
| May 6, 4:45 AM CDT | Flash Flood Warning | OAX | Fremont, Montgomery, Page | 3 hr |
| May 6, 6:15 AM CDT | Flash Flood Warning | OAX | Harrison | 3 hr |
| May 6, 7:28 AM CDT | Flash Flood Warning | OAX | Fremont, Montgomery, Page | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.